MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM343415
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The fsa reported the following to gore: on (b)(6) 2024, the patient underwent an endovascular procedure to treat a dissection utilizing the gore® tag® conformable thoracic stent graft with active control system in zone 3.It was reported that an issue occurred during possible over angulation of the device.When the physician angulated the device, the graft infolded on itself on the distal portion of the graft.They decided to extend with a second piece proximally to be safe.When they took an angiogram, everything looked okay.The physician does not know the exact cause of the infolding but believes it was related to the angulation of the device.The infolding was not due to anatomic constraints.The patient's anatomy was standard.No patient harm occurred.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The imaging evaluation determined the following: three still radiographic jpeg images available for evaluation.There was no name, date(s), or timestamps on the images.The images could not be manipulated in any way.(window level, rotate, etc).Anatomical diameters could not be confirmed with available images.The first image showed the proximal end of the implanted device appears to be at the distal lsa border.Wire patterns appear to show more than one device is implanted and at least one gold band is visible.The image provided appears to show proximal device apposition.The second image showed annotations on the image, by the imaging site, could be suggestive of a device infolding or could have this appearance because of the image projection that is provided.The third image showed the device appears to be patent.Confirmation of device infolding cannot be assessed with available jpeg images.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu): ¿if angulation control will be used, ensure the alignment marker is positioned towards the greater curve relative to the guidewire.Caution: do not use angulation control if proximal alignment cannot be confirmed.Suboptimal device orthogonality may occur." and "caution: proximal angulation cannot be reversed or undone.Use the smallest amount necessary to achieve optimal graft alignment.In order to avoid over-angulation of the device, rotation of the angulation control dial should be slow and deliberate to achieve optimal graft alignment.¿.
 
Event or Problem Description
The field sales associate (fsa) reported the following to gore: on (b)(6) 2024, the patient underwent an endovascular procedure to treat a dissection utilizing the gore® tag® conformable thoracic stent graft with active control system in zone 3.It was reported that an issue occurred during possible over angulation of the device.When the physician placed the first graft (tgm343415), it landed at the distal left subclavian artery (lsa) but when they went to angulate it, over angulation occurred on the inner curve of the proximal end of the device.This lead to the graft infolding on itself (overnesting) on the proximal portion of the graft.They decided to extend with a second graft proximally to be safe at the same spot at the distal lsa.So, the second graft was inside of the first graft.When they took an angiogram, everything looked okay.The physician does not know the exact cause of the infolding but believes it was related to the angulation of the device.The infolding was not due to anatomic constraints.The patient's anatomy was standard.No patient harm occurred.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The device evaluation determined the following: no device evaluation could be performed as the device was not returned.An imaging evaluation related that annotations of images could be suggestive of device infolding; however, the device appeared to be patent.A review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.Based on the event description and available information, no root cause could be determined for the reported events.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20193040
Report Number2017233-2024-05299
Device Sequence Number17830155
Product Code MIH
UDI-Device Identifier00733132646968
UDI-Public00733132646968
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Catalogue NumberTGM343415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer10/24/2024
12/09/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/24/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale